Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 484, NWS Jackson, MS

July 27, 2000Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2000, 3:54 PM CDT for Jasper County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 27, 2000, 3:54 PM CDT (20:54 UTC)
Expired
Jul 27, 2000, 4:30 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jasper County, MS

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:10 PM CDTThunderstorm WindCountywide, MSNumerous trees were blown down onto roads across the county but only minor damage was reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
812 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 272055
SVRJAN
MSC061-272130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 430 PM CDT

* AT 354 PM CDT...DOPPLAR RADAR INDICATED A SEVERE THUNDERSTORM 10   
  MILES SOUTHEAST OF MONTROSE...OR ABOUT 20 MILES SOUTH OF NEWTON.   
  THE STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR MONTROSE THROUGH 430 PM CDT

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

86

LAT...LON 3192 8915 3200 8896 3222 8906 3212 8930

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM CDT, 54 minutes earlier.

Area forecast discussion, Jul 27, 3:00 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU JUL 27 2000

THE MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH THE SHORT TERM
FOR THE 500 MB PATTERN OVER THE UNITED STATES. A 500 MB CLOSED HIGH
WILL RETROGRADE SLOWLY TO THE WEST AND WILL BE CENTERED OVER THE
CALIFORNIA/NEVADA/ARIZONA BORDERS BY SATURDAY AT 12Z. A CLOSED LOW
OVER THE UPPER MIDWEST WILL MOVE SOUTHWARD TO A POSITION OVER
NORTHERN ILLINOIS WITH A TROUGH SOUTH INTO ALABAMA/MISSISSIPPI.
AT THE SURFACE...A COLD FRONT WILL MOVE FROM THE MIDWEST INTO NORTH
MISSISSIPPI BY SATURDAY. MODEL CROSS SECTIONS SHOW MOISTURE
INCREASING ACROSS THE FORECAST AREA BY SATURDAY...AHEAD OF THE
APPROACHING COLD FRONT...WITH INCREASING VERTICAL MOTION VALUES AS
THE FRONT APPROACHES. WILL KEEP 20 PERCENT OR LESS POPS ACROSS THE
FA FOR FRIDAY...EXCEPT 30 PERCENT IN EXTREME SOUTHEAST. HOWEVER...
WILL FORECAST HIGHER POPS ON SATURDAY AS FRONT APPROACHES. FOR
SATURDAY...WILL GO ALONG WITH FMR'S POPS OF AROUND 30 PERCENT FOR
JACKSON AND WILL ALSO FORECAST 30 PERCENT POPS ACROSS THE FA FOR
SATURDAY AFTERNOON. WILL ALSO KEEP POPS AT 30 PERCENT INTO THE
SATURDAY EVENING HOURS DUE TO THE EXPECTED PROXIMITY OF THE FRONT.

FOR TEMPERATURES...EXPECT GRADUAL WARMING OF LOW TEMPERATURES AND
COOLING OF HIGHS OVER THE NEXT SEVERAL DAYS AS OVERALL LOW LEVEL
MOISTURE INCREASES. WILL STAY CLOSE TO AVN MODEL GUIDANCE...WHICH IS
NOT MUCH DIFFERENT FROM NGM GUIDANCE...THROUGH THE PERIOD.

QPF DISCUSSION: ILL-DEFINED SURFACE TROUGH WILL BE THE LOW LEVEL
FOCUSING MECHANISM ALONG WITH ANY RESIDUAL OUTFLOW BOUNDARIES
THROUGH FRIDAY AFTERNOON. WEAK UPPER LEVEL IMPULSES DROPPING SOUTHEAST IN
NORTHWESTERLY FLOW ALOFT WILL RESULT IN DESTABILIZATION DURING PEAK HEATING
HOURS OF THE DAY. DUE TO THE WIDELY SCATTERED NATURE OF THE
CONVECTION...WILL ONLY GO TRACE BASIN AMOUNTS CENTRAL TO NEAR 0.10
AMOUNTS OVER THE SOUTHEAST FORECAST AREA THROUGH 00Z SATURDAY.

IN THE EXTENDED...BOTH MRF AND CANADIAN MODELS ARE IN AGREEMENT IN
KEEPING A 500 MB TROUGH WEST OF THE FORECAST AREA. AHEAD OF THIS
NEARLY STATIONARY TROUGH...A PERSISTENT FRONTAL BOUNDARY IS FORECAST
TO REMAIN NEARLY STATIONARY ALONG THE NORTHWESTERN BORDER OF THE FA.
THE FMR GUIDANCE HAS NEARLY 50 PERCENT POPS FOR JACKSON ON SUNDAY
AND MONDAY...WHICH MAKES SENSE BASED ON THE FORECAST POSITIONS OF
THE 500 MB TROUGH AND THE SURFACE FRONTAL BOUNDARY. WILL WORD GOOD
CHANCE OF PRECIPITATION FOR DAY 3 (SUNDAY). CHANCE OF RAIN SHOULD
CONTINUE TO BE ABOVE NORMAL ACROSS THE FORECAST AREA ON MONDAY AS
WELL...BUT WILL JUST USE CHANCE WORDING FOR THE FA AT THIS
TIME.

PRELIM NUMBERS...
JAN 068/094 070/092 1213
MEI 068/093 069/092 1213

.JAN...
AR...NONE
LA...NONE
MS...NONE.

15/05

In the hours before

Special weather statement, Jul 27, 9:55 AM CDT, 5 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
280400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT THU JUL 27 2000

AN ILL-DEFINED SURFACE TROUGH REMAINS DRAPED ACROSS SOUTH-CENTRAL MISSISSIPPI
THIS MORNING. MEANWHILE...AN OUTFLOW BOUNDARY FROM DYING THUNDERSTORMS
OVER EASTERN OKLAHOMA WILL CONTINUE MOVING SOUTHEAST ACROSS CENTRAL
ARKANSAS TOWARDS THE MISSISSIPPI DELTA THROUGH THIS EVENING. LOW
LEVEL MOISTURE WILL POOL IN SPOTS ALONG THESE BOUNDARIES DURING THE
AFTERNOON AND COMBINE WITH DAYTIME HEATING TO PRODUCE WIDELY
SCATTERED THUNDERSTORMS.

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND POSSIBLY
DIME SIZE HAIL ARE POSSIBLE LATER THIS AFTERNOON INTO THE EARLY
EVENING HOURS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT
WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN
EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:07 PM CDTSevere Thunderstorm WarningJANRankin38 min
Jul 27, 2:42 PM CDTSevere Thunderstorm WarningJANLamar33 min
Jul 27, 2:59 PM CDTSevere Thunderstorm WarningJANMarion31 min
Jul 27, 3:18 PM CDTSevere Thunderstorm WarningJANLauderdale27 min
Jul 27, 3:21 PM CDTSevere Thunderstorm WarningJANNeshoba24 min
Jul 27, 4:29 PM CDTSevere Thunderstorm WarningJANForrest31 min
Jul 27, 4:35 PM CDTSevere Thunderstorm WarningJANNewton25 min
Jul 27, 4:57 PM CDTSevere Thunderstorm WarningJANCopiah33 min
Jul 27, 5:38 PM CDTSevere Thunderstorm WarningJANLowndes37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.